After having an episode of atrial fibrillation that landed me in the hospital, I was curious if Tasigna could have been involved in causing it. I have been on it for two years and have never had anything like this; I'm 26 years old.
In January I had an echocardiogram (I wanted to check and make sure PVCs I had were benign), and a 30-day even recorder. My echo turned out great and the event recorder only caught benign PVCs and slightly elevated resting rate, so they prescribed me a low dose beta blocker.
Just a few weeks later I have an episode of A-fib. It doesn't make sense that at my age and condition it was due to something in my heart. My potassium was a bit low (3.1)--probably Tasigna caused, and I had worked strenuously for hours that morning outside, which probably sucked me a bit dry.
On the Tasigna drug info sheet, it says that atrial fibrillation was common data obtained from clinical trials. My question is, does that mean they connected it to the Tasigna, or just that patients who were in the trial happened to have it during the trial?
The hospitalist wanted to put me on cardizem (it interacts with Tasigna, but I guess they didn't check). I'm seeing my cardiologist Thursday and would like to discuss with him and just call it a fluke, and make sure I take potassium and magnesium when I am doing heavy activity.